Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 366, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 30, 2008, 6:38 PM EDT for Glynn County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2008, 6:38 PM EDT (22:38 UTC)
- Expired
- Sep 30, 2008, 7:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:40 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 30, 2:40 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT TUE SEP 30 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY... REST OF THIS AFTERNOON AND TONIGHT...CONVECTION ACCOMPANYING SURFACE FRONTAL WAVE ACRS CNTRL FLORIDA HAS REMAINED THERE WHILE ISOLD SHOWERS ARE BREAKING OUT ALONG SFC TROF EXTENDING THROUGH SERN GA AND NERN FL AND MAY SEE AN ISOLD SHOWER OR TWO THRU SUNSET AND HAVE TWEAKED POPS UP TO 15-20% TO ACCOUNT FOR THIS ACTIVITY. ANY SHOWER ACTIVITY SHOULD COME TO AN END AFTER SUNSET (ARND 00Z) WITH SKIES BECOMING MOSTLY CLEAR OVERNIGHT AS UPPER LEVEL TROF APPROACHES THE REGION. ENOUGH MIXING WILL OCCUR TO KEEP PATCHY/AREAS OF FOG TO A MINIMUM AND ONLY 2-4SM VSBYS ARE EXPECTED ACRS INLD NERN FL BY MORNING. WEDNESDAY...UPPER LEVEL TROF AND COLD FRONTAL PASSAGE WILL TAKE PLACE LATE IN THE DAY AND W/SW FLOW AHEAD OF THE FRONT WILL PUSH MAX TEMPS TO AROUND 90 DEGS AND MAKE FOR A RATHER WARM 1ST DAY OF OCTOBER. WED NIGHT...COOLER AND DRIER AIR RUSHING INTO THE REGION WILL MAKE FOR COOL OVERNIGHT MIN TEMPS IN THE 50S UNDER CLEAR SKIES. THURSDAY...HIGH PRESSURE BUILDS TO THE NORTHWEST OF THE REGION AND WITH COOL AIR ADVECTION IN PLACE ON NORTH WINDS WILL HOLD MAX TEMPS IN THE 75-80 DEG RANGE ACRS MUCH OF THE REGION. THU NIGHT...COOLEST NIGHT OF THE FORECAST PACKAGE WITH MIN TEMPS FALLING INTO THE UPPER 40S AND LOWER 50S INLAND. .LONG TERM...FRIDAY THROUGH TUESDAY... FRIDAY...HIGH PRESSURE WILL PUSH TOWARD THE CAROLINAS AND SET UP ONSHORE FLOW OUT OF THE NORTHEAST WITH ISOLD SHOWERS OVER THE COASTAL WATERS PUSHING CLOSE TO THE COAST FRIDAY NIGHT. SATURDAY...HIGH PRESSURE STATIONARY OVER THE CAROLINAS AND LOW PRESSURE TROF SHARPENING UP OVER THE BAHAMAS WILL SET-UP MORE CLASSIC LOCAL NOREASTER CONDS WITH BREEZY/WINDY CONDS ALONG THE COASTAL COUNTIES WITH ISOLD/SCTD SHOWERS THERE. SUNDAY THROUGH TUESDAY...OLD FRONTAL ZONE WILL LIFT SLOWLY BACK TO THE NORTH THROUGH THE PERIOD AND IN COMBINATION WITH ONSHORE FLOW WILL INCREASE POPS EACH DAY WITH SCTD SHOWERS AND ISOLD TSTMS POSSIBLE...MAINLY ACRS THE NERN FLORIDA COASTAL PORTION. CONFIDENCE IS STILL LOW AT THIS TIME FRAME AS MODELS STILL IN DISAGREEMENT IN HOW MUCH DEEPER MOISTURE WILL LIFT BACK TO THE NORTH. && .AVIATION...THICKER MULTI-LAYERED CLOUDS HAVE CLEARED THE TAF SITES TO BE REPLACED BY CU FIELD AND ISOLD SHOWERS. HAVE INCLUDED MVFR FOG CONDITIONS AT KGNV LATE TONIGHT WHERE MORE LOW-LEVEL MOISTURE WILL COINCIDE WITH DELAYED WIND INCREASE. WIND GUSTS APPROACHING 20 KTS ARE POSSIBLE DURING THE DAY ON WED. && .MARINE...MAY BE A BRIEF PERIOD OF SMALL CRAFT CAUTION WINDS AND SEAS WED NIGHT IN THE OFFSHORE BEHIND COLD FRONT. THESE CONDITIONS FCST TO SUBSIDE LATE IN THE WEEK...THEN NE WINDS AND SEAS WILL AGAIN INCREASE THIS WEEKEND AS GRADIENT INCREASES BETWEEN STALLED FRONT TO THE S AND HIGH PRESSURE RIDGE ALONG THE E SEABOARD. && .FIRE WEATHER...MIN RH VALUES FCST TO DROP TO NEAR OR JUST BELOW RED FLAG CRITERIA ON WED AS DRY AIR FILTERS IN BEHIND COLD FRONT. DRIER VALUES NOW EXPECTED FOR THU AFTN...AND A FIRE WX WATCH MAY BE NEEDED IN THE NEXT PACKAGE. NE FLOW SHOULD PRECLUDE RED FLAG CONDITIONS BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 86 52 78 / 10 0 0 0 SSI 70 86 61 75 / 10 0 0 0 JAX 67 89 58 78 / 10 0 0 0 SGJ 68 89 64 78 / 10 0 0 0 GNV 65 88 58 80 / 10 0 0 0 OCF 66 88 58 82 / 10 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/CARROLL/KERNS
Hazardous weather outlook, Sep 30, 9:30 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT TUE SEP 30 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010900- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 930 AM EDT TUE SEP 30 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS ALONG ST JOHNS AND FLAGLER COUNTY BEACHES... RESIDUAL SWELLS OVER THE WATERS WILL RESULT IN A MODERATE RIP CURRENT RISK FOR THE SAINT JOHNS AND FLAGLER COUNTY BEACHES TODAY. ADDITIONAL INFORMATION CAN BE FOUND IN THE SURF ZONE FORECAST. AS LOW PRESSURE DEVELOPS OVER THE GULF AND TRACKS ACROSS SOUTH FLORIDA...SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EXTREME SOUTHERN TIER THIS AFTERNOON. THE MAIN IMPACT OF ANY SHOWERS OR THUNDERSTORMS WILL BE TO REDUCE VISIBILITY WHEN DRIVING. AREAS OF FOG WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT WITH LOCALLY DENSE FOG POSSIBLE BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DRIER AIR FILTERING INTO THE REGION WILL ENHANCE THE FIRE DANGER ACROSS THE REGION FROM WEDNESDAY THROUGH FRIDAY. INCREASING ONSHORE FLOW WILL INCREASE THE THREAT OF RIP CURRENT OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. DEESE/JCH
In the hours before
Special weather statement, Sep 30, 4:05 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 405 PM EDT TUE SEP 30 2008 GAZ165-166-302045- COASTAL CAMDEN-INLAND CAMDEN- 405 PM EDT TUE SEP 30 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CAMDEN COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT... AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF TARBORO...OR 6 MILES WEST OF WOODBINE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TARBORO...WOODBINE...COLESBURG AND HARRIETTS BLUFF THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHULER
Special weather statement, Sep 30, 6:03 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 PM EDT TUE SEP 30 2008 GAZ153-154-302230- COASTAL GLYNN-INLAND GLYNN- 603 PM EDT TUE SEP 30 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GLYNN COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF BOYS ESTATE ALONG THE ALTAMAHA RIVER...OR 3 MILES SOUTH OF DARIEN...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BOYS ESTATE AND LITTLE ST. SIMMONS ISLAND THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 6:33 PM EDT | Special Marine Warning | JAX | 57 min | |
| Sep 30, 7:30 PM EDT | Special Marine Warning | JAX | 90 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.